MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SCREWS; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number LSC5-075
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that one of the locking screws in the implanted nail backed out.The patient was instructed to continue lengthening and later during a clinic the screw was noted to be completely backed out.A revision procedure is planned on an unknown date to re-adjust the screw.The patient was reported to have presented with pain adjacent to the backed out screw.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The locking screw was not returned to nuvasive for in-person investigation as it remains in-situ.During evaluation of the provided radiographic images it was noted that the distal locking screw is approximately 1 cm proud with the threads not engaged in the lateral femoral cortex which demonstrates backing out of the distal locking screw.Due to limited provided information the cause for the confirmed failure cannot be identified.Device records review: review of the device history records indicated that the unit met all quality inspections and specifications prior to release.
 
Event or Problem Description
No additional information has been provided at this time.

Brand Name
PRECICE SCREWS
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key15906945
Report Number3006179046-2022-00279
Device Sequence Number12052458
Product Code HSB
UDI-Device Identifier00812258021627
UDI-Public812258021627
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K193617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSC5-075
Device Lot Number0072178
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2022
Supplement Date Received by Manufacturer01/18/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight74 KG